I am a 31 year old male who started Propecia 4 1/2 months ago after noticing very slight corner recession. I have very thick hair and have always seemed to shed a fair amount. After starting Propecia the shedding immediately stopped. However, 4 1/2 months later, my hair has definitely thinned at the corners and my frontal hairline is eroding. While my hair loss is not yet noticeable, I feel my time is short.
Should I still hold out hope for Propecia at this point? Could I still retain those minaturized hairs? Or are they now beyond the drugs grasp? This is having a profound affect on my self-esteem. Any insights you could provide would be greatly appreciated. Thank you for your time.
Let’s start from the beginning with education and facts:
- There is no drug that permanently stops hair loss.
- Propecia takes about 8-12 months to see its maximum benefit. Sometimes it takes a little time beyond that.
- Propecia seems to work mainly on the top and crown area. It does not work well for the front and front corner areas. If it does, it is in a minority of people.
I understand you are trying to address the hair loss issue but you need to discuss these issues with a physician who can give you a realistic expectation and long term goals. We often refer to this as the Master Plan, which we are a big advocates of.